Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 07:55:24 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632486
  • Total Topics: 47901
  • Online Today: 262
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Does Atripla cause serious weight loss?  (Read 2908 times)

0 Members and 1 Guest are viewing this topic.

Offline Kevin973

  • Member
  • Posts: 7
Does Atripla cause serious weight loss?
« on: May 11, 2007, 12:52:09 PM »
I everyone, I am new to this board and just wanted to say hello to everyone in this community.  I am a 27yr old male in New Jersey and I tested positive on May 3, 2006. I really haven't been taking this very well and just started taking meds cause my body was losing the fight with HIV. To be honest I was feeling great before I started taking Atripla but my labs was saying different. I have been on Atripla for 47 days and I must say that I have my good days and bad days... this drug is something serious but so far its doing its job very well.. I am also on Dapsone. Before I started meds I was 160lbs and I am 5'6" so my body was very nice and I was in the best shape. The first night I started Atripla, it was really bad, I thought I was gonna die that night, but the next couple of days was ok until I started getting serious diarrhea... I couldn't keep any of my food in, I was even taking the meds on an empty stomach and was still having diarrhea... the diarrhea lasted for about 4 weeks and throughout that 4 weeks I lost 15lbs.. I went from 160lbs to 145lbs.  Everyone started asking me if I was sick, that I didn't look good, that I lost alot of weight. These were my friends and my co-workers, so I really started getting depressed. I called my doctor and he said that diarrhea is one of the side effects and that I shouldn't worry that much, just take it easy. Well the diarrhea is gone, but my stool its the same like it use to be, I am eating much better and even more than before but  I haven't been able to get back to my regular weight. I am currently at 150lbs, but I still didn't get the weight back in my butt and my thighs.. I used to have a very sexy butt and thighs. So I started doing research and discovered that meds can cause this condition called Lipo and I got scared, so I went to see my doctor and my labs came back good after being on Atripla for 30 days my CD4 Count was 229  8% VL=47,500 before and now my CD4 is 279 11% VL=736.. So the meds is working so far. My doc said that I should worry about Lipo because this happens to people on meds for a very long time and that I shouldn't worry because he put me on Atripla because its suppose to be a weight friendly drug and should cause Lipo... Is this true cause I have lost alot of weight and I have this huge stomach sometimes and I am always passing gas... Can you guys help me out here. My doctor is great and always calls me back when I call him with concerns, but I don't want to over do it by calling him to much.  So my question is Does Atripla cause Lipo or weight loss? and if it does what can I do to get my weight back in my face, ass and thighs?


These are my labs so far:
5/22/2006 CD4=253    11%     VL=12,849   HAD ME ON DAPSONE

3/15/2007 CD4=229   8%   VL=47,500  ON DAPSONE  DOC TOLD ME TO START MEDS

3/26/2007  STARTED MEDS   ATRIPLA AND DAPSONE


4/26/2007  CD4=279  11%     VL=736   DOC IS HAPPY WITH LABS :)


NEXT LABS IS IN JULY.... DOC SAYS THAT MY VL SHOULD BE UNDETECTABLE  THEN... I hope so

Offline fondeveau

  • Member
  • Posts: 425
Re: Does Atripla cause serious weight loss?
« Reply #1 on: May 12, 2007, 12:40:00 AM »
Someone is bound to say that everyone is different and you could be the lone soul suffering from Lipo or weight loss from Atripla.  Well, supposedly, it doesn't cause either, but time will tell.  As your doctor said, Lipo would be a long term side effect.  You haven't been on meds long enough to develop a long term side effect.  Nor would I attribute the weight loss to Atripla as I have the exact opposite problem: since I've  been on Atripla, I've had an incredible appetite and my body seems to have gotten very good at metabolizing food.  Result: 30 lbs+ in six months.  So, now I'm dieting.  I would attribute the weight loss to a month of diarhea.  So, now that it is getting better, you will likely regain the weight.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.